Title: Modulational instability in one-dimensional saturable waveguide arrays: Comparison with Kerr nonlinearity
Authors: Stepić, Milutin
Rüter, Christian E. 
Kip, Detlef  
Maluckov, Aleksandra
Hadžievski, Ljupčo
Language: en
Subject (DDC): DDC::500 Naturwissenschaften und Mathematik
Issue Date: Nov-2006
Publisher: Elsevier
Document Type: Article
Journal / Series / Working Paper (HSU): Optics Communications 
Volume: 267
Issue: 1
Page Start: 229
Page End: 235
Publisher Place: Amsterdam
Abstract: 
Discrete modulational instability within the first band of uniform one-dimensional waveguide arrays possessing a saturable self-defocusing nonlinearity is investigated in detail within the coupled mode approach. Explicit analytical results for both the threshold and the maximal gain of instability are compared with the corresponding data from waveguide arrays exhibiting Kerr nonlinearity. We find that saturation bounds the interval of existence of discrete modulational instability, stabilizes the frequency region of perturbations around ±π/2 and decreases both gain and critical spatial frequency of perturbations. © 2006 Elsevier B.V. All rights reserved.
Organization Units (connected with the publication): Technische Universität Clausthal
URL: https://api.elsevier.com/content/abstract/scopus_id/33749624511
ISSN: 00304018
DOI: 10.1016/j.optcom.2006.06.019
Appears in Collections:Publications of the HSU Researchers (before HSU)

Show full item record

CORE Recommender

SCOPUSTM   
Citations

12
checked on May 21, 2022

Google ScholarTM

Check

Altmetric

Altmetric


Items in openHSU are protected by copyright, with all rights reserved, unless otherwise indicated.